MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT300
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 12/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as lens remains implanted.(b)(4).Device evaluation: product evaluation was not performed because the product is still implanted in the patient¿s eye.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search of complaints related to this production order (po) was performed and one file was found as part of this po.However, the complaint issue is not related to this complaint investigation.No further actions or escalations are required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a clinical study patient had bilateral tecnis toric symfony intraocular lenses (iols) implanted.The subject at a 1 month visit reported extremely that she was bothered by starbursts while driving and moderately bothered by glare related to scattered light while driving.In the non-directed ocular visual symptoms the subject complained severe starbursts- both eyes (ou).The monocular uncorrected distance visual acuity (ucdva) ¿ right eye (od) 20/20; left eye (os) 20/20.Monocular best corrected distance visual acuity (bcdva) ¿ od 20/15; os 20/15.However, for the 6 month visit, bcdva: 20/20 od; 20/15 os.Medical findings significant for posterior capsular opacification (pco) ou.But there was no yttrium aluminum garnet (yag) capsulotomy planned.Also, the subject reported a complaint of ocular visual symptoms as extremely bothered by starbursts ¿ ¿drive at night¿; extremely bothered by glare related to scattered light- ¿drive at night¿.In the non-directed visual symptoms complaints in the left eye include blurred vision/difficulty with vision- near; mild halos; severe starbursts and difficulty with vision in low light.The subject did state the symptoms significantly impacted daily activities.Still no intervention planned.This mdr report pertains to the left eye (os).A separate report will be submitted for the right eye (od).
 
Additional Manufacturer Narrative
Additional information: section h6: patient code 3191: double vision.Section h6: patient code 3191: photophobia.Upon further follow-up it was learned that the patient is this time moderately bothered by halos- ¿blue halo around moon and stars¿; very bothered by multiple or double vision- ¿seeing far away¿; very bothered by sensitivity to light- ¿driving-reading¿.Yttrium aluminum garnet (yag) capsulotomy is planned for both eyes, but has not yet been scheduled.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.
 
Additional Manufacturer Narrative
Corrected data: upon further review it was noted that a correction on typo in 3rd follow-up for mfr report number 9614546-2020-00170 should be submitted.3rd follow-up indicated right eye (od) when report should actually be for left eye (os) instead.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Upon further follow-up, yttrium-aluminum garnet (yag) laser, right eye (od) was performed.The subject was seen for follow-up and stated they were doing well and were happy, visual acuity (va) was od 20/20 uncorrected.Section below updated.Section h6: patient code: 3191: yag.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key9924437
Report Number9614546-2020-00170
Device Sequence Number3296748
Product Code POE
UDI-Device Identifier05050474606289
UDI-Public(01)05050474606289(17)220609
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/11/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2022
Device Model NumberZXT300
Device Catalogue NumberZXT300U150
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer10/05/2020
10/25/2020
12/11/2020
01/11/2021
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date11/03/2020
11/04/2020
01/09/2021
01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Date Report Sent to FDA01/01/2005